EconPapers    
Economics at your fingertips  
 

Forced ILW‐Burgers Equation as a Model for Rossby Solitary Waves Generated by Topography in Finite Depth Fluids

Hongwei Yang, Baoshu Yin, Yunlong Shi and Qingbiao Wang

Journal of Applied Mathematics, 2012, vol. 2012, issue 1

Abstract: The paper presents an investigation of the generation, evolution of Rossby solitary waves generated by topography in finite depth fluids. The forced ILW‐ (Intermediate Long Waves‐) Burgers equation as a model governing the amplitude of solitary waves is first derived and shown to reduce to the KdV‐ (Korteweg‐de Vries‐) Burgers equation in shallow fluids and BO‐ (Benjamin‐Ono‐) Burgers equation in deep fluids. By analysis and calculation, the perturbation solution and some conservation relations of the ILW‐Burgers equation are obtained. Finally, with the help of pseudospectral method, the numerical solutions of the forced ILW‐Burgers equation are given. The results demonstrate that the detuning parameter α holds important implications for the generation of the solitary waves. By comparing with the solitary waves governed by ILW‐Burgers equation and BO‐Burgers equation, we can conclude that the solitary waves generated by topography in finite depth fluids are different from that in deep fluids.

Date: 2012
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/2012/491343

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2012:y:2012:i:1:n:491343

Access Statistics for this article

More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:jnljam:v:2012:y:2012:i:1:n:491343